Specific code 2014 ICD-9-CM Diagnosis Code 995.21
Arthus phenomenon
  • Billable Code
  • ICD-9-CM 995.21 will be replaced by an equivalent ICD-10-CM code (or codes) when the United States transitions from ICD-9-CM to ICD-10-CM on October 1, 2015.
  • ICD-9-CM 995.21 is a billable medical code that can be used to specify a diagnosis on a reimbursement claim.
Clinical Information
  • A dermal inflammatory reaction produced under conditions of antibody excess, when a second injection of antigen produces intravascular antigen-antibody complexes which bind complement, causing cell clumping, endothelial damage, and vascular necrosis.
  • Development of an inflammatory lesion a few hours after intradermal injection of antigen into a sensitized animal; the lesion results from precipitation of immune complex, which causes complement activation and tissue destruction.
Applies To
  • Arthus reaction
Convert to ICD-10-CM: 995.21 converts approximately to:
  • 2014 ICD-10-CM T78.41XA Arthus phenomenon, initial encounter
ICD-9-CM Volume 2 Index entries containing back-references to 995.21:
  • Arthus phenomenon 995.21
    • due to
      • correct substance properly administered 995.21
      • overdose or wrong substance given or taken 977.9
        • specified drug - see Table of Drugs and Chemicals
      • serum 999.59
  • Phenomenon
    • Arthus 995.21
  • Reaction
    • Arthus 995.21
ICD-9-CM codes are used in medical billing and coding to describe diseases, injuries, symptoms and conditions. ICD-9-CM 995.21 is one of thousands of ICD-9-CM codes used in healthcare. Although ICD-9-CM and CPT codes are largely numeric, they differ in that CPT codes describe medical procedures and services. Can't find a code? Start at the root of ICD-9-CM, check the 2014 ICD-9-CM Index or use the search engine at the top of this page to lookup any code.